Alert archive / South Dakota / Wind Advisories in 2018

Wind Advisory 5, NWS Aberdeen, SD

October 3, 201826 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 3, 2018, 3:24 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 3, 2018, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2018, 3:24 AM CDT (08:24 UTC)
In effect from
Oct 3, 2018, 12:00 PM CDT
Expired
Oct 3, 2018, 9:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2018-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2018-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS73 KABR 030824
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
324 AM CDT Wed Oct 3 2018

...Rather Windy Today Then Widespread Below Freezing Temperatures
Possible Tonight...

SDZ003>007-009>011-015>020-022-033>037-045-048-051-031630-
/O.NEW.KABR.WI.Y.0005.181003T1700Z-181004T0000Z/
/O.NEW.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, 
Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
324 AM CDT Wed Oct 3 2018 /224 AM MDT Wed Oct 3 2018/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from noon CDT /11 AM MDT/ today to
7 PM CDT /6 PM MDT/ this evening. A Freeze Watch has also been
issued. This Freeze Watch is in effect from late tonight through
Thursday morning.

* TEMPERATURES...As low as 26.

* WINDS...Northwest 25 to 40 mph with gusts up to 50 mph.

* TIMING...Strong northwest winds developing by early afternoon.
  Below freezing temperatures possible mainly after midnight 
  tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Freezing 
  temperatures could kill sensitive vegetation and damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SDZ008-021-023-031630-
/O.NEW.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Roberts-Grant-Deuel-
Including the cities of Sisseton, Milbank, and Clear Lake
324 AM CDT Wed Oct 3 2018

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

The National Weather Service in Aberdeen has issued a Freeze
Watch, which is in effect from late tonight through Thursday
morning.

* TEMPERATURES...As low as 28.

* TIMING...Below freezing temperatures possible mainly after
  midnight tonight.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

Dorn
4 follow-up statements
027 
WWUS73 KABR 031603
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1103 AM CDT Wed Oct 3 2018

...Rather Windy Today Then Widespread Below Freezing Temperatures
Possible Tonight...

SDZ003>007-009>011-015>020-022-033>037-045-048-051-040015-
/O.CON.KABR.WI.Y.0005.181003T1700Z-181004T0000Z/
/O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, 
Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1103 AM CDT Wed Oct 3 2018 /1003 AM MDT Wed Oct 3 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...As low as 26.

* WINDS...Northwest 25 to 40 mph with gusts up to 50 mph.

* TIMING...Strong northwest winds developing by early afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Freezing 
  temperatures could kill sensitive vegetation and damage 
  unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MNZ039-046-040015-
/O.EXA.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
1103 AM CDT Wed Oct 3 2018

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

The National Weather Service in Aberdeen has issued a Freeze
Watch, which is in effect from late tonight through Thursday
morning. 

* TEMPERATURES...As low as 26.

* TIMING...Strong northwest winds developing by early afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight. 

* IMPACTS...Freezing temperatures could kill sensitive vegetation
  and damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SDZ008-021-023-040015-
/O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Roberts-Grant-Deuel-
Including the cities of Sisseton, Milbank, and Clear Lake
1103 AM CDT Wed Oct 3 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...As low as 28.

* TIMING...Below freezing temperatures possible mainly after 
  midnight tonight. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
918 
WWUS73 KABR 031627
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1127 AM CDT Wed Oct 3 2018

...Rather Windy Today Then Widespread Below Freezing Temperatures
Possible Tonight...

SDZ008-021-023-040030-
/O.EXB.KABR.WI.Y.0005.181003T1700Z-181004T0200Z/
/O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Roberts-Grant-Deuel-
Including the cities of Sisseton, Milbank, and Clear Lake
1127 AM CDT Wed Oct 3 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect until 9 PM CDT this evening. 

* TEMPERATURES...As low as 28.

* WINDS...Northwest 25 to 40 mph with gusts up to 50 mph.

* TIMING...Strong northwest winds developing by early afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SDZ003>007-009>011-015>020-022-033>037-045-048-051-040030-
/O.EXT.KABR.WI.Y.0005.181003T1700Z-181004T0200Z/
/O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-
Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, 
Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, 
Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1127 AM CDT Wed Oct 3 2018 /1027 AM MDT Wed Oct 3 2018/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...As low as 26.

* WINDS...Northwest 25 to 40 mph with gusts up to 50 mph.

* TIMING...Strong northwest winds developing by early afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Freezing temperatures could kill sensitive vegetation 
  and damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

MNZ039-046-040030-
/O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
1127 AM CDT Wed Oct 3 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...As low as 26.

* TIMING...Below freezing temperatures possible mainly after 
  midnight tonight. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
105 
WWUS73 KABR 031951
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
251 PM CDT Wed Oct 3 2018

...Rather Windy Today Then Widespread Below Freezing Temperatures
Possible Tonight...

SDZ003>011-015>023-033>037-045-048-051-040400-
/O.UPG.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
/O.NEW.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/
/O.CON.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, 
Murdo, Kennebec, and Fort Thompson
251 PM CDT Wed Oct 3 2018 /151 PM MDT Wed Oct 3 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 9 AM CDT /8 AM MDT/ THURSDAY...

The National Weather Service in Aberdeen has issued a Freeze
Warning, which is in effect from midnight CDT /11 PM MDT/ tonight
to 9 AM CDT /8 AM MDT/ Thursday. The Freeze Watch is no longer in
effect.

* TEMPERATURES...As low as 25.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Strong northwest winds developing by early afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. Strong 
  winds may blow down limbs, trees, and power lines. Scattered 
  power outages are expected. Freezing temperatures could kill 
  sensitive vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

MNZ039-046-040400-
/O.UPG.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/
/O.NEW.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
251 PM CDT Wed Oct 3 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY...

The National Weather Service in Aberdeen has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Thursday. The Freeze Watch is no longer in effect.

* TEMPERATURES...As low as 28.

* TIMING...Below freezing temperatures possible mainly after 
  midnight tonight.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. Freezing 
  temperatures could kill sensitive vegetation and damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
869 
WWUS73 KABR 032025
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
325 PM CDT Wed Oct 3 2018

...WINDY INTO THE EVENING...LIKELY FREEZE LATER TONIGHT INTO 
THURSDAY MORNING...

SDZ003>011-015>023-033>037-045-048-051-040500-
/O.CON.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/
/O.CON.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, 
Murdo, Kennebec, and Fort Thompson
325 PM CDT Wed Oct 3 2018 /225 PM MDT Wed Oct 3 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ THURSDAY...

* TEMPERATURES...As low as 25.

* WINDS...North 25 to 45 mph with brief gusts up to 60 mph
  decreasing toward mid evening. 

* TIMING...Strong northwest winds continuing into the evening. 
  Below freezing temperatures possible mainly after midnighT.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. Strong 
  winds may blow down limbs, trees, and power lines. Scattered 
  power outages are expected. Freezing temperatures could kill 
  sensitive vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

MNZ039-046-040500-
/O.EXA.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/
/O.CON.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
325 PM CDT Wed Oct 3 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect until 9 PM CDT this evening.

* TEMPERATURES...As low as 25.

* WINDS...North 25 to 40 mph with gusts up to 55 mph.

* TIMING...Strong northwest winds developing by late afternoon. 
  Below freezing temperatures possible mainly after midnight 
  tonight.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing. Strong 
  winds may blow down limbs, trees, and power lines. Scattered 
  power outages are expected. Freezing temperatures could kill 
  sensitive vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 3, 12:35 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 3, 12:35 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1235 AM CDT Wed Oct 3 2018

.UPDATE...
Issued at 1233 AM CDT Wed Oct 3 2018

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 912 PM CDT Tue Oct 2 2018

Only changes made to the forecast this evening are to cloud cover
as much of the area remains mostly cloudy to cloudy. The exception
is across the northwestern part of the CWA where more clearing has
occurred. No changes made to winds or temperatures at this time.

&&

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 343 PM CDT Tue Oct 2 2018

Clouds continue to hang in tough across much of the CWA, with temps
stuck in the low to mid 50s. Clearing line is working northeast
slowly, but as of this writing the only clearing is noted across the
southwest CWA. Temps have been held back several degrees from
forecast highs because of the expansive cloud cover, and have been
backing off on high temp forecast much of today.

For tonight, will continue to watch a weak mid level disturbance
moving into the Dakotas, with shower activity possible. Several
models are also indicating fog once again in the Coteau region and
parts of northeast SD into west central MN, so inserted this into
the forecast. A bit hard to determine what these low clouds will do
overnight, as models have not been handling them well at all. It
would appear we'll see the clearing line continue to advance
northeast this evening, but to some degree it looks like we'll keep
the low clouds across the eastern CWA.

The main story for Wednesday will be the potent cold front moving
across the CWA, and the strong northwest winds behind it. It appears
we'll hit Wind Advisory criteria, especially across central SD, but
will let mid shift decide on final timing and areal coverage of
criteria winds. Things look a bit more iffy and marginal from the
James Valley eastward, but of course will probably see some hefty
winds in the Coteau region. MET/MAV guidance shows pretty strong
winds in Sisseton late afternoon Wednesday and into the evening.
Used a slightly higher multiplication factor for wind gusts for
Wednesday afternoon. Also used HIRESarw winds in the Coteau region
for tonight with some slightly enhanced downslope winds expected.
Also with the passing cold front tomorrow, it looks like we'll see
strong low level cold air advection, so likely seeing falling temps
by mid to late afternoon.

.LONG TERM...(Wednesday Evening through Tuesday)
Issued at 343 PM CDT Tue Oct 2 2018

The extended opens Wednesday night with a very sharp thermal
gradient over the Dakotas as Canadian high pressure settles in.
Still some uncertainty as to how much cloud cover will be present
which will affect how low the temps get. But, overall, looks like a
hard freeze is possible for most locations in the forecast area
north of Pierre. H85 temps will fall to around -3C in the north
before rebounding a bit. The remainder of the period looks cool for
daytime highs, averaging between 15 and 20 degrees below average.

The region will remain in an active pattern with regards to
precipitation. A broad western CONUS upper trough will eject energy
into the Dakotas on Thursday. Coupled with additional energy from a
Rocky Mountain low, Thursday will start off with some rain and even
a little snow mixing in at first. As the sfc low shifts into the
Dakotas and the upper trough moves east into the Plains, that precip
will continue through Friday afternoon. A brief reprieve Friday
night will give way to another inverted sfc trough and shortwave
energy aloft on Sunday and Monday. As the sfc low intensifies and
moves north through the Dakotas, accumulating snow will be possible
in north central SD before the system exits on Tuesday. Models
are in good agreement with the potential track and intensity of
this late period system, so it will definitely be one to keep an
eye on over the next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1233 AM CDT Wed Oct 3 2018

IFR/MVFR cigs will remain over the eastern half of the CWA
overnight and into the morning Wednesday. Vsbys will also be
affected across the north and east during this time period as areas
of fog develop and a line of rain showers moves through. LLWS will
affect the southwest, including KPIR during the overnight hours as
well. Strong northwest winds of 20 to 40 knots will develop
Wednesday afternoon, diminishing during the evening hours. VFR
conditions will prevail Wednesday afternoon and evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Dorn
SHORT TERM...TMT
LONG TERM...Wise
AVIATION...Dorn
Hazardous weather outlook, Oct 2, 3:46 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Aberdeen SD
346 PM CDT Tue Oct 2 2018

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-032100-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
346 PM CDT Tue Oct 2 2018 /246 PM MDT Tue Oct 2 2018/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwest winds will develop across the area Wednesday
afternoon behind a passing cold front. Wind gusts in excess of 45 to
50 mph are possible.

Widespread frost and freeze conditions are possible late Wednesday
night into early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:24 AM CDTFreeze WatchABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more11 hr
Oct 3, 2:51 PM CDTFreeze WarningABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more18 hr

Nearby

Wind Advisories in South Dakota, 2018Wind Advisories in Minnesota, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.